MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BAGLEY; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION BAGLEY; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063401220
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a bagley basket device was to be used in the kidney during a ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during preparation, the tip of the basket fully detached before inserting into the patient.The procedure was completed with another bagley basket.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10 block h6: device code 1069 captures the reportable event of tip of the basket detached.Block h10: visual inspection of the returned device found the basket was retracted when received.The sheath was detached in the proximal section near handle of the device.Additionally, the working length was found kinked at the proximal section near to the handle.Functional test was performed and found the device was not able to open/close the basket.When the handle was actuated.The basket was found not broken, which does not confirm the reported event.Based on all available information, the failures of sheath detached and working length kinked could have been generated due to manipulation of the device prior to use.It is likely that attempting to remove the unit from its packaging could have cause the kinks in the working length.Once it is kinked, it could have generated resistance during handle actuation.Continued attempts to actuate the handle or force applied to the handle could result in tearing of the sheath.Once the sheath is detached, the basket could become unable to open or close properly.The basket was found to not be broken however; as the reported problem could not be detected, the most probable root cause for the reported event could not be established.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.

Brand Name
BAGLEY
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10819556
Report Number3005099803-2020-05150
Device Sequence Number19308310
Product Code FFL
UDI-Device Identifier08714729043485
UDI-Public08714729043485
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2023
Device Model NumberM0063401220
Device Catalogue Number340-122
Device Lot Number0026038615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/10/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1